1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

New to Gliclazide - Getting Emotional

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by lessci, Apr 29, 2014.

  1. lessci

    lessci Type 2 · Well-Known Member

    Messages:
    904
    Likes Received:
    726
    Trophy Points:
    133
    My DN added 80mg Glic to my Janumet 2 weeks ago - my BG is coming down nicely again, but and it's a big but I've started having mood swings. Sometimes I want to rip someones face off just for talking to me, at others I want to hide away and just cry. Having been through periods of depression in the past I'm not sure whether it's that rearing it's ugly head again or a side effect of the Glic. I've made an appointment to see my DN but the earliest I can get in is the 7/5 so was just looking for some advise before then
     
  2. Allig

    Allig Type 2 · Active Member

    Messages:
    26
    Likes Received:
    224
    Trophy Points:
    68
    Hi, I am on Glicozide. What did dr say about being emotional? I am having similar experience but wondering if i am going through the change
     
  3. anteater2012

    anteater2012 Other · Well-Known Member

    Messages:
    127
    Likes Received:
    140
    Trophy Points:
    83
    I have just requested and been taken off glic (despite the good effects on BS) because I can not handle the mood swings anymore. On the days I managed to stay awake, I spent most of them wishing I were dead.

    The good news is that after 10 days I feel better generally. I am on glimiperide now but only six weeks in. So far things seems to be ok-ish

    I also take Vit B6 (recommended by two different docs for PMT) - have used evening primrose in the past and this was also reasonably effective against the monthly blues
     
  4. lessci

    lessci Type 2 · Well-Known Member

    Messages:
    904
    Likes Received:
    726
    Trophy Points:
    133
    Dn and doctor don't think it's the glic and have kept me on it, but 7 was taking statins too which ive stopped as one of the rare side effects listed was depression, the doctor said it was unlikely but as my dad had similar problems with simvastatin im not willing to take the risk. Been prescribed a course of antidepressants and generally feeling better.


    Sent from the Diabetes Forum App
     
  5. Allig

    Allig Type 2 · Active Member

    Messages:
    26
    Likes Received:
    224
    Trophy Points:
    68
    Waiting for dr to call me today, feeling really fed up with not feeling myself. Thinking of just stopping tablets! I was only diagnosed at Xmas and on my 3rd lot o medication :(
     
  6. jack412

    jack412 Type 2 · Expert

    Messages:
    5,619
    Likes Received:
    6,788
    Trophy Points:
    178
    Allig, the Glicozide isn't working for you and you have swapped 3 times, sometimes it takes a while to find the best med. hang in there
     
  7. Allig

    Allig Type 2 · Active Member

    Messages:
    26
    Likes Received:
    224
    Trophy Points:
    68
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook